Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Raleigh, NC

March 5, 200731 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Mar 5, 2007, 4:12 AM EST for 31 counties in North Carolina. It took effect at Mar 5, 2007, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2007, 4:12 AM EST (09:12 UTC)
In effect from
Mar 5, 2007, 9:00 AM EST
Expired
Mar 5, 2007, 7:00 PM EST
In force
10 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 050912
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EST MON MAR 5 2007

...FIRE WEATHER WATCH PREVIOUS IN EFFECT FOR CENTRAL NORTH
CAROLINA HAS BEEN UPGRADED TO A RED FLAG WARNING TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-051715-
/O.UPG.KRAH.FW.A.0002.070305T1400Z-070306T0200Z/
/O.NEW.KRAH.FW.W.0002.070305T1400Z-070306T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
412 AM EST MON MAR 5 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ANOTHER DRY COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM
THE NORTHWEST THIS AFTERNOON. AHEAD OF THE FRONT... A GUSTY
WESTERLY WIND WILL INCREASE TO BETWEEN 10 AND 20 MPH TODAY. THE
WIND WILL LIKELY GUST TO BETWEEN 25 AND 30 MPH... ESPECIALLY BY
MID AFTERNOON.  THE MINIMUM RELATIVE HUMIDITY LEVELS WILL AGAIN
FALL TO CRITICAL LEVELS THIS AFTERNOON. THE MINIMUM AFTERNOON
RELATIVE HUMIDITY VALUES OF 13 TO 18 PERCENT CAN BE EXPECTED OVER
THE NORTHWEST PIEDMONT... AND 18 TO 22 PERCENT ELSEWHERE.

IN ADDITION... THE WINDY AND DRY WEATHER OF THE PAST FEW DAYS HAS
ALLOWED FUEL MOISTURE LEVELS TO BECOME VERY DRY ACROSS CENTRAL
NORTH CAROLINA. THE COMBINATION OF THE VERY LOW RELATIVE HUMIDITY...
GUSTY WEST WINDS... AND LOW FUEL MOISTURE WILL LEAD TO AN
INCREASED FIRE DANGER TODAY. TEMPERATURES WILL ALSO INCREASE TO NEAR
60 THIS AFTERNOON.

THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA TODAY DUE TO
THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP FIRES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PWB
3 follow-up statements
000 
WWUS82 KRAH 050926 CCA
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EST MON MAR 5 2007

...FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR CENTRAL NORTH
CAROLINA HAS BEEN UPGRADED TO A RED FLAG WARNING TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-051715-
/O.UPG.KRAH.FW.A.0002.070305T1400Z-070306T0200Z/
/O.NEW.KRAH.FW.W.0002.070305T1400Z-070306T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
412 AM EST MON MAR 5 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

ANOTHER DRY COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA FROM
THE NORTHWEST THIS AFTERNOON. AHEAD OF THE FRONT... A GUSTY
WESTERLY WIND WILL INCREASE TO BETWEEN 10 AND 20 MPH TODAY. THE
WIND WILL LIKELY GUST TO BETWEEN 25 AND 30 MPH... ESPECIALLY BY
MID AFTERNOON.  THE MINIMUM RELATIVE HUMIDITY LEVELS WILL AGAIN
FALL TO CRITICAL LEVELS THIS AFTERNOON. THE MINIMUM AFTERNOON
RELATIVE HUMIDITY VALUES OF 13 TO 18 PERCENT CAN BE EXPECTED OVER
THE NORTHWEST PIEDMONT... AND 18 TO 22 PERCENT ELSEWHERE.

IN ADDITION... THE WINDY AND DRY WEATHER OF THE PAST FEW DAYS HAS
ALLOWED FUEL MOISTURE LEVELS TO BECOME VERY DRY ACROSS CENTRAL
NORTH CAROLINA. THE COMBINATION OF THE VERY LOW RELATIVE HUMIDITY...
GUSTY WEST WINDS... AND LOW FUEL MOISTURE WILL LEAD TO AN
INCREASED FIRE DANGER TODAY. TEMPERATURES WILL ALSO INCREASE TO NEAR
60 THIS AFTERNOON.

THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA TODAY DUE TO
THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP FIRES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PWB
000 
WWUS82 KRAH 051543
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EST MON MAR 5 2007

...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR ALL OF CENTRAL
NORTH CAROLINA...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060200-
/O.CON.KRAH.FW.W.0002.000000T0000Z-070306T0200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1043 AM EST MON MAR 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING.

A GUSTY WESTERLY WIND WILL INCREASE TO BETWEEN 10 AND 20 MPH THIS
AFTERNOON AS A SURFACE TROUGH MOVES THROUGH CENTRAL NORTH
CAROLINA. THE WIND WILL LIKELY GUST TO BETWEEN 25 AND 30 MPH...
ESPECIALLY BY MID AFTERNOON. THE MINIMUM RELATIVE HUMIDITY LEVELS
WILL AGAIN FALL TO CRITICAL LEVELS THIS AFTERNOON. MINIMUM
AFTERNOON RELATIVE HUMIDITY VALUES OF 13 TO 18 PERCENT CAN BE
EXPECTED ACROSS CENTRAL NORTH CAROLINA. 

IN ADDITION... THE WINDY AND DRY WEATHER OF THE PAST FEW DAYS HAS
ALLOWED FUEL MOISTURE LEVELS TO BECOME VERY DRY ACROSS CENTRAL
NORTH CAROLINA. THE COMBINATION OF THE VERY LOW RELATIVE
HUMIDITY...GUSTY WEST WINDS...AND LOW FUEL MOISTURE WILL LEAD TO
AN INCREASED FIRE DANGER TODAY. TEMPERATURES WILL ALSO INCREASE TO
NEAR 60 THIS AFTERNOON.

WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET AND RELATIVE HUMIDITY
LEVELS WILL RISE ABOVE 30 PERCENT BY 9 PM...THUS ENDING RED FLAG
WARNING CONDITIONS.

THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA TODAY DUE TO
THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND POSSIBLE BLOW UP
FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KRAH 052020
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EST MON MAR 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM FOR ALL OF
CENTRAL NORTH CAROLINA...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000-
/O.EXT.KRAH.FW.W.0002.000000T0000Z-070306T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
320 PM EST MON MAR 5 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE
ACROSS CENTRAL NORTH CAROLINA FOR THE REST OF THE AFTERNOON. THESE
DRY WESTERLY WINDS HAVE HELPED RELATIVE HUMIDITY VALUES DROP IN THE
15 TO 20 PERCENT RANGE. THE COMBINATION OF THE GUSTY WINDS...LOW
HUMIDITY LEVELS...AND DRY FUELS ARE RESULTING IN A HIGH FIRE DANGER
THIS AFTERNOON.

WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET AND RELATIVE HUMIDITY
LEVELS WILL RISE ABOVE 25 PERCENT BY 7 PM. THIS WILL END RED FLAG
WARNING CONDITIONS ACROSS THE AREA.

THERE SHOULD BE NO BURNING IN CENTRAL NORTH CAROLINA FOR THE REST
OF THE DAY DUE TO THE POTENTIAL OF ADVERSE FIRE BEHAVIOR AND
POSSIBLE BLOW UP FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING AND ARE EXPECTED. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Mar 5, 2:43 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 5, 2:43 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
243 AM EST MON MAR 5 2007

.SYNOPSIS AND MAIN CONCERNS FOR THE SHORT TERM...

...FIRE WEATHER WATCH WILL BE UPGRADED TO RED FLAG WARNING FOR
TODAY...

AN AMPLIFIED UPPER LEVEL PATTERN WITH H5 TROUGHING OVER THE
NORTHEASTERN STATES... AND RIDGING CENTERED OVER THE ROCKIES WILL
CONTINUE THROUGH MIDWEEK. THE RESULTANT DRY NW FLOW ALOFT OVER NC IS
PROBLEMATIC FOR NORTH CAROLINA DURING THE SPRING FIRE WEATHER
SEASON. SEVERAL STRONG VORTICITY MAXIMA WILL SWING SE OVER THE
GREAT LAKES THROUGH THE MID ATLANTIC EARLY THIS WEEK... AMPLIFYING
THE UPPER TROUGH. WHILE THE BITTERLY COLD AIR IS EXPECTED TO
REMAIN OVER NEW ENGLAND... THE NW-SE UPPER JET STREAM WINDS WILL
EXTEND OVER FROM THE GREAT LAKES SE OVER THE MID ATLANTIC STATES.
THIS WILL RESULT IN LARGE TEMPERATURE CONTRAST FROM NEW ENGLAND SW
THROUGH THE MID ATLANTIC AND SOUTHEASTERN U.S. WHICH WILL BE
ACCOMPANIED BY A VERY DRY WNW WIND FOR CENTRAL NC.

THIS IS A CLASSIC PATTERN THAT CAN LEAD TO ADVERSE FIRE BEHAVIOR
IN NC... ESPECIALLY ON DAYS IN WHICH CENTRAL NC WILL EXPERIENCES
DRY COLD FRONTAL PASSAGES. TODAY AND WEDNESDAY APPEAR TO BE SUCH
DAYS. CONDITIONS WEDNESDAY WILL HAVE TO BE MONITORED CLOSELY AS
MODELS SUGGEST A CLIPPER SURFACE WAVE TO TRACK JUST NORTH OF NC.
THIS WOULD FURTHER ENHANCE THE WESTERLY FLOW... WHICH SHOULD LEAD
TO A VERY WARM DRY WIND. CRITICAL FIRE WEATHER PARAMETERS
INCLUDING GUSTY WIND... VERY LOW RELATIVE HUMIDITY... AND
EXTREMELY DRY FINE FUEL MOISTURE LEVELS POINT TO ANOTHER POTENTIAL
RED FLAG WARNING THEN.
&&

.SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...

THE SKIES WERE CLEAR AND IT WAS COLD ACROSS CENTRAL NC EARLY
MONDAY MORNING AS THE REGION WAS DIRECTLY UNDER THE BASE OF THE
UPPER TROUGH. THE SURFACE WINDS BECAME LIGHT EAST OF THE MOUNTAINS
WITH WEAK LEE TROUGH DEVELOPMENT EARLY MONDAY. WINDS WERE STILL
GUSTING TO BETWEEN 35 AND 40 MPH OVER THE MOUNTAINS AT BOONE AND
WEST JEFFERSON FROM THE WNW. TEMPERATURES WILL START THE DAY IN
THE MID TO UPPER 20S AT MOST LOCATIONS.

WARMING WILL BEGIN QUICKLY TODAY AS THE UPPER TROUGH LIFTS OUT AND
THE SW-W FLOW INCREASES. THE UPPER TROUGH WILL AMPLIFY OVER NEW
ENGLAND AS A SHORT WAVE SWINGS SE FROM THE GREAT LAKES THIS
AFTERNOON. THIS WILL ALLOW A DRY COLD FRONT TO PUSH SE THROUGH
CENTRAL NC LATER TODAY AND TONIGHT. H8 WINDS WERE OBSERVED IN THE
40-50 KNOT RANGE UPSTREAM SUNDAY EVENING WILL PUSH ACROSS OUR
REGION LATER TODAY AND TONIGHT.

WESTERLY WINDS WILL INCREASE AHEAD OF THE DRY FRONT TODAY. WINDS
OF 10 TO 20 MPH... WITH GUSTS TO 25 TO 30 MPH SHOULD BE COMMON.
LOW LEVEL THICKNESS FORECASTS SUPPORT THE WARMER MAV GUIDANCE
TODAY. EXPECT HIGHS 57-62. MINIMUM RH VALUES SHOULD FALL INTO THE
13-17 PERCENT RANGE NW... TO AROUND 22 PERCENT SE.

WINDS WILL BECOME NW THEN N OVERNIGHT TONIGHT AS THE FRONT SLIPS
SOUTH OF THE REGION. THE STRONGEST CAA IS EXPECTED TO REMAIN TO
OUR NE... BUT THERE SHOULD BE FAIRLY GOOD MIXING THROUGH THE
EVENING DUE TO THE PRESSURE GRADIENT. WINDS SHOULD DROP OFF TO
LIGHT LATE TONIGHT ALLOWING TEMPS TO FALL TO BETWEEN 30 AND 35.
PREFER SLIGHTLY WARMER MAV MOS DUE TO THE EXPECTED WELL MIXED
BOUNDARY LAYER THROUGH THE EVENING.

TUESDAY AND TUESDAY NIGHT SHOULD BRING LESS FIRE WEATHER CONCERNS
AS A SURFACE HIGH PRESSURE BUILDS SE FROM THE GREAT LAKES TO
OFFSHORE OF NC WEDNESDAY MORNING. SURFACE WINDS WILL BE MUCH
LIGHTER AND MORE NORTHERLY (5-10 MPH) TUESDAY... BECOMING LIGHT
AND VARIABLE TUESDAY NIGHT... ALLOWING DECENT RH RECOVERY. IT WILL
BE MUCH COOLER TUESDAY BUT THE MET MOS APPEARS WAY TOO COOL AS THE
CORE OF THE COLD AIR IS EXPECTED TO ONLY BRUSH OUR NE ZONES.
EXPECT HIGHS CLOSER TO THE MAV GUIDANCE IN THE LOWER TO MID 50S
EXCEPT SOME UPPER 40S NE... AND UPPER 50S SW.

RAPIDLY CHANGING CONDITIONS ARE EXPECTED WEDNESDAY AS A CLIPPER
WAVE IS EXPECTED TO DIVE SE THROUGH WVA AND CENTRAL VA... BEFORE
MOVING OFFSHORE OF VA CAPES WED EVENING. WITH THIS TRACK... A WARM
FRONT WILL PUSH INTO VA EARLY WED... PUTTING CENTRAL NC IN THE
WARM SECTOR. STRONG BUT VERY DRY WARM AIR ADVECTION WILL SURGE
ACROSS NC FROM THE WEST DURING THE DAY. IT APPEARS THE SURFACE
TEMPS WILL SOAR WELL INTO THE 60S... AND POSSIBLY EVEN SOME LOWER
70S OVER THE SANHILLS. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE
POSSIBLE... WITH GUSTS TO 40 MPH. ALL WEATHER PARAMETERS ARE
POINTING TOWARD ANOTHER RED FLAG EPISODE WEDNESDAY.

THE DRY COLD FRONT SHOULD SLIP SOUTH OF CENTRAL NC WEDNESDAY
NIGHT... WITH WEST WINDS DIMINISHING AND BECOMING NNE AGAIN AFTER
MIDNIGHT. ANOTHER SURFACE HIGH BUILDS SOUTH INTO THE AREA FROM THE
EASTERN GREAT LAKES THURSDAY DIMINISHING THE FIRE WEATHER THREAT
AGAIN WITH A LIGHT NNE FLOW AND SLIGHTLY HIGHER RHS EXPECTED. -BADGETT
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

UPPER RIDGE AND SURFACE HIGH BUILDING INTO THE REGION FROM THE WEST
AND NORTHWEST THROUGH THE END OF THE WEEK RESULTING IN DRY
CONDITIONS. SOUTHERN STREAM S/W APPROACHES AS SURFACE HIGH GRADUALLY
SHIFTS OFFSHORE FRIDAY INTO THE WEEKEND. ALSO COLD FRONT APPROACHES
FROM THE WEST. STILL SOME TIMING ISSUES  ON THIS. GFS IS MORE
PROGRESSIVE IN SHIFTING HIGH OFFSHORE AND RETURN FLOW SETTING UP
OVER THE REGION. ALSO GFS DEVELOPS COASTAL TROUGH DURING SATURDAY.
CANADIAN ALSO PUSHES COLD FRONT THROUGH AREA ON SATURDAY. HOWEVER
THE LATEST ECMWF SLOWER AND KEEPS SURFACE HIGH NOSED INTO SOUTHEAST
MID ATLC THROUGH THE WEEKEND. AT THE POINT WILL CONTINUE CURRENT
TRENDS AND KEEP RAIN CHANCES MINIMAL FOR SATURDAY.

TEMPERATURES STILL A BIT ON THE COOL SIDE THURSDAY AT THE START OF
THE PERIOD...AVERAGING ABOUT 5 OR SO DEGREES BELOW SEASONAL NORMS.
FAIRLY COOL THICKNESS ACROSS NORTHERN TIER ALONG WITH 850 TEMPERATURES
-5/-8. HIGHS GENERALLY 53-58. THEN WARMING TREND COMMENCES FRIDAY
INTO THE WEEKEND. HIGHS GENERALLY IN THE 60S. SOME ADJUSTMENTS MAY
BE NEEDED DURING THE WEEKEND AS CLOUDS INCREASE AND THE POTENTIAL
FOR PRECIP.--RA

&&

.AVIATION /07Z-06Z/...

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. WEST TO NORTHWEST
WINDS AT 7-10 MPH WILL PERSIST THROUGH DAYBREAK. THEN WINDS WILL
INCREASE ACROSS THE AREA AS WEAK FRONT/SURFACE TROUGH MOVES THROUGH
THE AREA... AND UPPER LEVEL WINDS AROUND 5KFT MIX DOWN TO THE
SURFACE. POTENTIAL FOR GUSTS UP TO 30 MPH ESPECIALLY ACROSS THE
NORTHERN TIER SECTIONS. WINDS WILL SUBSIDE THIS EVENING WITH THE
LOSS OF HEATING AND HIGH PRESSURE AGAIN BUILDS OVER THE AREA FROM
THE NORTH AND NORTHEAST.  -RHJ/RA

&&

.FIRE WEATHER...

SEE SHORT TERM DISCUSSION ABOVE. CRITICAL PARAMETERS OF WIND AND RH
EXPECTED TO BE MET TODAY. FUEL MOISTURE LEVELS HAVE DRIED OUT DUE TO
ALL THE WIND IN THE PAST FEW DAYS. FIRE WEATHER WATCH UPGRADED TO
RED FLAG WARNING ALL ZONES FROM 900 AM THROUGH 900 PM.

WEDNESDAY LOOKS LIKE AN EVEN WORSE FIRE WEATHER DAY WITH CLIPPER LOW
EXPECTED PASS JUST TO OUR N-E... ENHANCING DRY DOWNSLOPE WESTERLY
WINDS OFF THE BLUE RIDGE.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 900 AM THIS
MORNING THROUGH 900 PM THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089-
&&

SYNOPSIS&
SHORT TERM...BADGETT
LONG TERM...RA
AVIATION...RA
FIRE WEATHER...BADGETT

CORRECTION TO ADD THE CENTRAL NC ZONE CODING FOR ALL COUNTIES UNDER
THE RED FLAG WARNING ABOVE.
Hazardous weather outlook, Mar 4, 4:32 AM EST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
432 AM EST SUN MAR 4 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-050845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
432 AM EST SUN MAR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

...FIRE DANGER INCREASING...

THE COMBINATION OF NORTHWEST WINDS AT 10 TO 20 MPH... ALONG WITH
VERY LOW RELATIVE HUMIDITY VALUES IN THE TEENS THIS AFTERNOON...
WILL CREATE THE POTENTIAL FOR ADVERSE FIRE BEHAVIOR. HOWEVER... MUCH
COLDER TEMPERATURES (LESS CONDUCIVE TO RAPID FIRE GROWTH) IN THE 40S
TO LOWER 50S WILL HELP OFFSET THE VERY DRY BREEZY CONDITIONS. A RED
FLAG WARNING IS NOT ANTICIPATED. HOWEVER... BURNING IS NOT
RECOMMENDED.
&&

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RED FLAG WARNING MAY BE NECESSARY MONDAY AS THE WEST WINDS WILL
INCREASE TO AROUND 20 MPH... MINIMUM RELATIVE HUMIDITY VALUES REMAIN
IN THE TEENS... AND WARMER TEMPERATURES NEAR 60 ARE EXPECTED. THESE
PARAMETERS IN COMBINATION WITH DRIER FUEL MOISTURES BY MONDAY MAY
BECOME CRITICAL ENOUGH TO WARRANT A RED FLAG WARNING.

WITH NO RAIN EXPECTED THROUGH THE WEEK... ANY DRY COLD FRONTS WILL
HAVE TO BE MONITORED.
&&

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PWB

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.